Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Took levoflaxacin and levaquin for bacterial infection. Does these medicines interface with HIV test?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 2002
Answered : 173 Questions
Took levoflaxacin, levaquin for bacterial infection that showed
Up in blood work , about four days in I decided
To take an HIV test for peace of mind. Would
This medication alter my test results.
Posted Fri, 9 Nov 2012 in HIV and AIDS
Answered by Dr. Vineet Saggar 41 minutes later
Dear Friend, Both these medications generally does not interfere with HIV testing but also depends upon type of test taken. Card test for HIV can give false positive due to many reasons so can XXXXXXX but western blot is very sensitive generally not affected by medications or other diseases.

Do write back if you have more queries to ask.


Above answer was peer-reviewed by
Follow-up: Took levoflaxacin and levaquin for bacterial infection. Does these medicines interface with HIV test? 1 hour later
The test that was given was at a planned
parenthood not sure of the name but she
Pricked my finger and put it in a small
Test like a home pregnancy test. It took about
Ten or fifteen minutes. Nurse at planned parenthood
Said it would not effect the results. By the way it was
Negative. But I am feeling sick a little again, and have read
That some chemotherapy meds may interfere, online
Should I worry. Thanks again.

Answered by Dr. Vineet Saggar 12 minutes later
Dear Friend, It was probably card test or XXXXXXX and if it is inegative its ok because most medications which interfere generaly give false positjve not negative but if you are in window period of HIV that is recently contacted it it may be negative repeat it after six weeks . REGARDS Dr XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor